MAUDE Adverse Event Report: CATH TEMPO 4F VER 135 DEGREE 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH TEMPO 4F VER 135 DEGREE 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17950500 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the head-end of the 4f 100cm vertebral (ver) 135-degree tempo angiographic catheter fell off.There was no reported patient injury.The patient was diagnosed with varicose veins of the left lower extremity and iliac vein compression.The left lower extremity venography was performed.After the right femoral vein was punctured, the user inserted a 5f sheath (unknown) and a 4f single catheter (unknown), and the lateral iliac vein was turned over.When the left iliac vein was compressed, the head-end of the catheter fell off.The head-end from 3cm of the tempo catheter was separated but the catheter was not separated from the guidewire (unknown).It was also mentioned that after the left femoral vein was punctured, the user placed in the 8f sheath (unknown) and the guidewire was inserted into the 8f sheath.The catheter was pushed out of the sheath.There were no obvious complications.Images received were reviewed.The first image is a photo of a monitor screen.It shows an image of the left femoral head in the lower right, with a sheath cannula projecting upwards from the lower right edge.An unknown wire appears to be attempting to cannulate the sheath distally.There is a thicker part on the wire a few centimeters from the distal tip.The second image is a photo of a monitor screen in digital subtraction mode.The wire is up and over in the iliac veins and the wire has cannulated the sheath distally.The third image is a photo of a monitor screen.The guidewire has cannulated the sheath distally and the thicker part on the wire is close to entering the sheath.The fourth image shows an unknown 8f sheath with a wire exiting out through the hub.The cordis catheter is on the guidewire but there is a separated condition.Approximately two centimeters of the distal tip is separated from the main body but is contained on the guidewire.The movie clip shows two attempts to cannulate the distal lumen of the sheath with the unknown guidewire, without success.The device is expected to be returned for analysis.Four (4) unused devices will also be returned for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10 complaint conclusion: the head-end of the 4f 100cm vertebral (ver) 135-degree tempo angiographic catheter fell off.The patient was diagnosed with varicose veins of the left lower extremity and iliac vein compression.The left lower extremity venography was performed.After the right femoral vein was punctured, the user inserted a 5f sheath (unknown) and a 4f single catheter (unknown), and the lateral iliac vein was turned over.When the left iliac vein was compressed, the head-end of the catheter fell off.The head-end from 3cm of the tempo catheter was separated but the catheter was not separated from the guidewire (unknown).It was also mentioned that after the left femoral vein was punctured, the user placed in the 8f sheath (unknown) and the guidewire was inserted into the 8f sheath.The catheter was pushed out of the sheath.There were no obvious complications.There was no reported patient injury.The product was not returned for analysis.Four pictures were received for analysis.The 3 x-ray pictures show the device inside of the patient, and a separation of catheter could be observed.In last picture it could be noticed an unknown 8f catheter sheath introducer inserted into the patient as well as the catheter device.The catheter looked separated.No other anomalies were noted.A product history record (phr) review of lot 17950500 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip- separated- in patient¿ was confirmed since a separation was noted during analysis of the photographs provided.The exact cause of the reported event could not be conclusively determined.Procedural or handling, such as excessive force used, may have contributed to the reported event.According to the instructions for use (ifu) which is not intended as a mitigation of risk, ¿to prevent damage to the catheter tip during removal from the package, grasp the hub and gently withdraw the catheter.To prevent kinking of 5f and smaller angiographic catheters, ensure that: the pigtail catheter is not straightened by hand, but only with a diagnostic guidewire or, if applicable, with a tip straightener.A guidewire is used when introducing the catheter through the csi and into the left ventricle.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.For all catheters: keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Exercise care when removing guidewires from multiple-curve catheters.¿ neither the phr review nor the information available for review suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Device was later returned for analysis.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the head-end of the 4f 100cm vertebral (ver) 135-degree tempo angiographic catheter fell off.There was no reported patient injury.The patient was diagnosed with varicose veins of the left lower extremity and iliac vein compression.The left lower extremity venography was performed.After the right femoral vein was punctured, the user inserted a 5f sheath (unknown) and a 4f single catheter (unknown), and the lateral iliac vein was turned over.When the left iliac vein was compressed, the head-end of the catheter fell off.The head-end from 3cm of the tempo catheter was separated but the catheter was not separated from the guidewire (unknown).It was also mentioned that after the left femoral vein was punctured, the user placed in the 8f sheath (unknown) and the guidewire was inserted into the 8f sheath.The catheter was pushed out of the sheath.There were no obvious complications.Images received were reviewed.The first image is a photo of a monitor screen.It shows an image of the left femoral head in the lower right, with a sheath cannula projecting upwards from the lower right edge.An unknown wire appears to be attempting to cannulate the sheath distally.There is a thicker part on the wire a few centimeters from the distal tip.The second image is a photo of a monitor screen in digital subtraction mode.The wire is up and over in the iliac veins and the wire has cannulated the sheath distally.The third image is a photo of a monitor screen.The guidewire has cannulated the sheath distally and the thicker part on the wire is close to entering the sheath.The fourth image shows an unknown 8f sheath with a wire exiting out through the hub.The cordis catheter is on the guidewire but there is a separated condition.Approximately two centimeters of the distal tip is separated from the main body but is contained on the guidewire.The movie clip shows two attempts to cannulate the distal lumen of the sheath with the unknown guidewire, without success.The device was returned for analysis.Four (4) unused devices were also returned for analysis.Initially, pictures were received for analysis, the 3 x-ray pictures received show the device inside of the patient, and a separation of the catheter could be observed.As part of the last picture, an unknown 8f catheter sheath introducer was inserted into the patient as well as the catheter device.The catheter looks separated near the brite tip side.No other anomalies of the product could be noticed on the pictures.The product was later returned for analysis.A non-sterile catheter of ¿cath tempo 4f ver 135 degree 100cm¿ was received along with another four sterile units inside their original pouch.The non-sterile device was unpacked to perform the product evaluation.The catheter was thoroughly inspected observing a separated condition located at approximately at 97.5 cm from the hub edge.Also, several kinked/bent conditions were noticed at 29, 34, and 65 cm from the distal end.The four sterile units were inspected and no anomalies were observed.Sem results showed that the separated area of the body/shaft of the cath tempo 4f ver 135 degree 100 cm unit presented evidence of elongations on the body/shaft material of the unit.No other anomalies were observed.The elongations found on the body/shaft material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was induced to a tensile force that exceeded the body/shaft material yield strength prior to the separation.No other anomalies were observed during sem analysis.Dimensional analysis was performed to verify the correct catheter inner diameter (id) and outer diameter (od).Measurements were taken near the separation and kinks and dimensional analysis results were found within specification.A product history record (phr) review of lot 17950500 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿brite tip/distal tip ¿ catheters- separated - in-patient¿ was confirmed for the non-sterile product, presenting also several kinked/bent conditions.No anomalies were noticed on the four sterile units.The sem results showed that the separated area of the body/shaft of the tempo diagnostic catheter presented evidence of elongations on the body/shaft material of the unit.The elongations found on the body/shaft material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was induced to a tensile force that exceeded the body/shaft material yield strength prior to the separation.Exact cause of the body/shaft separation could not be conclusively determined during the analysis.Dimensional analysis results were found within specification.Procedural/handling factors or vessel characteristics might have contributed to this issue.Per the instructions for use (ifu), which is not intended as a mitigation of risk, ¿exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters; straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.¿ neither the phr review, picture analysis, nor the product analysis suggests that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
CATH TEMPO 4F VER 135 DEGREE 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11264821
Report Number9616099-2021-04221
Device Sequence Number11054427
Product Code DQO
UDI-Device Identifier10705032007856
UDI-Public10705032007856
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberN/A
Device Catalogue Number451414H0
Device Lot Number17950500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer02/08/2021
03/08/2021
04/16/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date02/10/2021
04/01/2021
04/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK 4F SINGLE CATHETER; UNK 5F SHEATH; UNK 8F SHEATH; UNK GUIDEWIRE